Alert archive / Oklahoma / Frost Advisories in 2011
Frost Advisory 1, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at May 2, 2011, 2:56 PM CDT for 21 counties in Oklahoma; 4 counties in Arkansas. It took effect at May 3, 2011, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2011, 2:56 PM CDT (19:56 UTC)
- In effect from
- May 3, 2011, 2:00 AM CDT
- Expired
- May 3, 2011, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
All 25 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 37 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
469 WWUS74 KTSA 021956 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT MON MAY 2 2011 OKZ054>062-064-030400- /O.NEW.KTSA.FR.Y.0001.110503T0700Z-110503T1400Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- CREEK- 256 PM CDT MON MAY 2 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... CREEK...OTTAWA...TULSA...ROGERS AND MAYES. HAZARDOUS WEATHER... * UNSEASONABLY COOL AIR WILL CONTINUE TO MOVE INTO THE AREA...AND AS THE RAIN AND CLOUD COVER PUSH TO THE EAST THIS EVENING...TEMPERATURES WILL DROP INTO THE MIDDLE 30S ACROSS PORTIONS OF NORTHEAST OKLAHOMA MAINLY ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. AREAS OF FROST WILL BE POSSIBLE DURING THE EARLY MORNING HOURS TUESDAY TO SHORTLY AFTER SUNRISE. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. DEFINITION... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS. && $$
2 follow-up statements
782 WWUS74 KTSA 030859 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 359 AM CDT TUE MAY 3 2011 ARZ001-002-010-011-019-OKZ049-063-065>076-031400- /O.EXA.KTSA.FR.Y.0001.000000T0000Z-110503T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-PUSHMATAHA-DELAWARE- OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- 359 AM CDT TUE MAY 3 2011 ...FROST ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...OKFUSKEE...OKMULGEE... PUSHMATAHA...DELAWARE...WAGONER...PITTSBURG...SEQUOYAH... MCINTOSH...MUSKOGEE...LE FLORE...LATIMER AND HASKELL. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON AND CARROLL. HAZARDOUS WEATHER... * CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING ACROSS MUCH OF THE REGION EARLY THIS MORNING. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. DEFINITION... * A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ054>062-064-031400- /O.CON.KTSA.FR.Y.0001.000000T0000Z-110503T1400Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- CREEK- 359 AM CDT TUE MAY 3 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...TULSA...ROGERS...MAYES...PAWNEE... OTTAWA...WASHINGTON...OSAGE...CRAIG AND NOWATA. HAZARDOUS WEATHER... * CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING ACROSS MUCH OF THE REGION EARLY THIS MORNING. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
696 WWUS74 KTSA 031125 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 625 AM CDT TUE MAY 3 2011 ARZ001-002-010-011-019-OKZ063-068-069-072-076-031500- /O.NEW.KTSA.FG.Y.0002.110503T1125Z-110503T1500Z/ /O.CON.KTSA.FR.Y.0001.000000T0000Z-110503T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-DELAWARE-CHEROKEE- ADAIR-SEQUOYAH-LE FLORE- 625 AM CDT TUE MAY 3 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING AND A FROST ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CHEROKEE...ADAIR...DELAWARE...SEQUOYAH AND LE FLORE. IN ARKANSAS...WASHINGTON...MADISON...CRAWFORD...BENTON AND CARROLL. HAZARDOUS WEATHER... * AREAS OF DENSE FOG HAVE DEVELOPED THIS MORNING ACROSS PARTS OF NORTHWEST ARKANSAS AND FAR EASTERN OKLAHOMA. CONDITIONS SHOULD IMPROVE AFTER 9 AM. IN ADDITION...TEMPERATURES HAVE DIPPED INTO THE LOWER TO MID 30S. IMPACTS... * VISIBILITIES ARE EXPECTED TO BE REDUCED TO LESS THAN ONE QUARTER MILE BY THE DENSE FOG...CREATING HAZARDOUS DRIVING CONDITIONS. * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. DEFINITION... * A DENSE FOG ADVISORY MEANS AREAS OF DENSE FOG ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. * COVER OUTDOOR PLANTS OR BRING THEM INDOORS && $$ ARZ020-029-031500- /O.NEW.KTSA.FG.Y.0002.110503T1125Z-110503T1500Z/ FRANKLIN-SEBASTIAN- 625 AM CDT TUE MAY 3 2011 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING... FOR THE FOLLOWING COUNTIES... * IN ARKANSAS...SEBASTIAN AND FRANKLIN. HAZARDOUS WEATHER... * AREAS OF DENSE FOG HAVE DEVELOPED THIS MORNING ACROSS PORTIONS OF NORTHWEST ARKANSAS. CONDITIONS ARE EXPECTED TO IMPROVE AFTER 9 AM. IMPACTS... * VISIBILITIES ARE EXPECTED TO BE REDUCED TO LESS THAN ONE QUARTER MILE BY THE DENSE FOG...CREATING HAZARDOUS DRIVING CONDITIONS. DEFINITION... * A DENSE FOG ADVISORY MEANS AREAS OF DENSE FOG ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... * IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$ OKZ049-054>062-064>067-070-071-073>075-031400- /O.CON.KTSA.FR.Y.0001.000000T0000Z-110503T1400Z/ PUSHMATAHA-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA- ROGERS-MAYES-CREEK-OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH- PITTSBURG-HASKELL-LATIMER- 625 AM CDT TUE MAY 3 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...OKFUSKEE...OKMULGEE...WAGONER...TULSA... ROGERS...MAYES...PAWNEE...OTTAWA...PUSHMATAHA...WASHINGTON... OSAGE...CRAIG...NOWATA...PITTSBURG...MCINTOSH...MUSKOGEE... LATIMER AND HASKELL. HAZARDOUS WEATHER... * TEMPERATURES HAVE DROPPED INTO THE LOWER TO MID 30S THIS MORNING. IMPACTS... * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... * COVER OUTDOOR PLANTS OR BRING THEM INDOORS * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at May 2, 2:27 PM CDT, 29 minutes earlier.
Area forecast discussion, May 2, 2:27 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
227 PM CDT MON MAY 2 2011
.DISCUSSION...
UPPER TROUGH CLEARLY SEEN IN WATER VAPOR MOVING EASTWARD ACROSS
THE PLAINS STATES. SHOWERS REMAIN ACROSS MAINLY THE SOUTHEASTERN
HALF OF THE FORECAST AREA...AND THE BACK EDGE IS MOVING SLOWLY TO
THE EAST. HIGH POPS WILL CONTINUE ACROSS THE FAR EASTERN PARTS OF
THE AREA AFTER 00Z...WITH VERY SMALL POPS REMAINING AFTER 06Z.
FINAL POP CONFIGURATION FOR THE 00-06Z TIME FRAME WILL BE A GAME
TIME DECISION BASED ON THE AVAILABLE RADAR DATA. WILL NOT CHANGE
THE CONFIGURATION OR EXPIRATION TIME OF THE FLASH FLOOD
WATCH...BUT EVENING SHIFT WILL LIKELY BE ABLE TO DROP SOME OR ALL
OF IT EARLY DEPENDING ON HOW QUICKLY THE RAIN MOVES OUT OF THE
AREA.
ONE CONCERN TONIGHT WILL BE AREAL EXTENT OF POSSIBLE FROST OR
FREEZE. HIGHEST CONFIDENCE IS IN THE AREA NORTHWEST OF THE
INTERSTATE 44 CORRIDOR IN NORTHEAST OKLAHOMA BEING ABLE TO CLEAR
OUT...ALLOWING FOR PROPER RADIATIONAL COOLING FOR FROST FORMATION.
WILL ISSUE A FROST ADVISORY FOR THIS AREA BEGINNING 08Z AND
RUNNING THROUGH 14Z. OTHER PORTIONS OF THE FORECAST AREA MAY SEE
PATCHY FROST...BUT CURRENTLY DO NOT EXPECT A WIDESPREAD FROST DUE
TO RESIDUAL CLOUD COVER. WILL ONLY HAVE THE MENTION OF FROST FOR
THE REST OF THE FORECAST AREA...AND THE EVENING SHIFT WILL MONITOR
FOR POSSIBLE EXPANSION OF THE ADVISORY. VALLEY AREAS OF SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS WILL BE MOST SUSCEPTIBLE IN THE
NON-ADVISED AREA.
MODELS CONTINUE TO PRODUCE SOME LIGHT QPF TOMORROW AFTERNOON
ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THE COLD CORE
OF THE UPPER TROUGH MOVES OVERHEAD. ISOLATED NATURE DOES NOT
WARRANT MENTION IN THE FORECAST AT THIS TIME.
TEMPERATURES WILL BEGIN TO WARM TOMORROW...WITH HIGHS IN THE 80S
BY THE END OF THE WEEK. SMALL THUNDERSTORM CHANCES ARE WARRANTED
FROM THE END OF THE WEEK...THROUGH THE WEEKEND...AND INTO EARLY
NEXT WEEK AS A FRONT NEARS AND LINGERS ACROSS THE REGION. THE BEST
CHANCE FOR THUNDERSTORMS APPEARS TO BE FRIDAY NIGHT AND
SATURDAY...WITH MODELS CONTINUING TO HINT AT A POSSIBLE OVERNIGHT
THUNDERSTORM COMPLEX AFFECTING PARTS OF THE AREA...MAINLY
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 39 69 44 76 / 10 10 0 0
FSM 41 68 41 74 / 70 0 0 0
MLC 39 68 44 75 / 20 0 0 0
BVO 35 70 42 76 / 10 10 0 0
FYV 37 64 37 69 / 50 10 0 0
BYV 39 63 37 68 / 70 10 0 0
MKO 38 68 44 75 / 20 0 0 0
MIO 37 66 40 73 / 10 10 0 0
F10 39 68 45 75 / 20 0 0 0
HHW 39 69 42 75 / 50 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FROST ADVISORY FROM 2 AM TUESDAY TO 9 AM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ064.
FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR OKZ049-OKZ053-OKZ068-
OKZ069-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 2 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....22Hazardous weather outlook, May 2, 1:02 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 102 PM CDT MON MAY 2 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 102 PM CDT MON MAY 2 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A LARGE AREA OF RAIN...AND PERHAPS AN ISOLATED THUNDERSTORM OR TWO...WILL CONTINUE TO AFFECT MUCH OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON. THE RAIN WILL END FROM WEST TO EAST THIS EVENING. A FEW PLACES MAY RECEIVE ANOTHER INCH OR SO OF RAIN WHICH MAY RESULT IN SOME FLASH FLOODING GIVEN THE ALREADY SATURATED GROUND. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH THURSDAY...NO HAZARDS. FRIDAY THROGUH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A WARMING TREND WILL ENSUE FOR MUCH OF THE WEEK...WITH THUNDERSTORM CHANCES INCREASING SLIGHTLY FRIDAY NIGHT THROUGH THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:34 PM CDT | Special Weather Statement | TSA | Choctaw | 56 min |
| May 1, 11:55 PM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 12 hr |
| May 2, 2:35 AM CDT | River Flood Warning | TSA | LeFlore | 3 days |
| May 2, 8:03 AM CDT | River Flood Advisory | TSA | Cherokee | 49 hr |
| May 2, 8:29 AM CDT | River Flood Warning | TSA | LeFlore | 19 hr |
| May 2, 11:50 AM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 48 hr |
| May 2, 11:53 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee | 9 hr |
| May 2, 12:21 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 4 hr |
Nearby
Frost Advisories in Oklahoma, 2011Frost Advisories in Arkansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.